Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 36, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Sep 8, 2017, 5:11 PM EDT for DeSoto County, Florida. It took effect at Sep 10, 2017, 3:41 PM EDT. It was in force for 18 days.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2017, 5:11 PM EDT (21:11 UTC)
- In effect from
- Sep 10, 2017, 3:41 PM EDT
- Expired
- Sep 28, 2017, 8:00 PM EDT
- In force
- 18 days
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Major
County DeSoto County, FL
The radar
The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peace River at SR 70 Arcadia (ARCF1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02296750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 8, 4:10 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 8, 4:10 PM EDT, 1 hour 1 minute before
Area Forecast Discussion...DELAYED
National Weather Service Tampa Bay Ruskin FL
410 PM EDT Fri Sep 8 2017
.SHORT TERM (rest of today-Saturday)...
Approaching Hurricane Irma will continue to spread increasing winds
and rainfall into the area from the south and continue into Sat.
Hurricane Watches and a Storm Surge Watch continue for central and
southern locations. Please continue to monitor the National Hurricane
Center and our Hurricane Local Statements for everything Irma
related.
.MID TERM/LONG TERM (Saturday Night-Friday)...
Main concern in the medium range will be the impacts of Hurricane
Irma on West Central and Southwest Florida. The latest NHC track and
most of the global models bring Irma northward across the Florida
peninsula Sunday into Monday. Irma exits to the north Monday
afternoon and night with decreasing cloudiness and some drier air
advecting over the forecast area on breezy west to northwest winds.
Deep layer moisture will gradually increase during mid to late week
with scattered afternoon and evening showers and thunderstorms
developing both Thursday and Friday.
Daytime high temperatures will be a few degrees below normal Sunday
and Monday then return to near normal values for the rest of the
week. Overnight lows will remain near normal.
&&
.AVIATION... 08/12Z TAFs. Increasing VFR BKN clouds as bands of
showers sweep through with a few TSRA PSBL later in the afternoon.
Expect these to end for most of the night then begin again Sat
morning. NE winds prevail...gusty this afternoon and near the end of
the period.
&&
.MARINE...
Winds and seas will be on a gradual increase through the
weekend, with the highest winds possible in the
Sunday/Monday time frame. Hurricane conditions will be
possible then, with a Hurricane Watch currently in effect
for the central and southern waters including Charlotte
Harbor. Small craft advisory levels begin tonight with the
gradual increase then through the weekend. Mariners should
complete preparations of their vessel today in advance of
Irma.
&&
.FIRE WEATHER...
A moist airmass with abundant rainfall will preclude any low RH
concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 77 90 78 83 / 10 40 50 90
FMY 78 89 77 82 / 10 50 80 90
GIF 76 89 75 80 / 20 60 60 90
SRQ 77 90 78 84 / 20 30 50 90
BKV 75 88 75 81 / 10 50 50 90
SPG 78 90 77 83 / 20 40 50 90
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-DeSoto-
Hardee-Highlands-Inland Charlotte-Inland Hillsborough-
Inland Lee-Inland Manatee-Inland Sarasota-Pinellas-
Polk.
Gulf waters...Hurricane Watch for Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
Small Craft Advisory from 8 PM this evening to 10 AM EDT
Sunday for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
MID TERM/LONG TERM...69/CloseHazardous weather outlook, Sep 8, 4:58 AM EDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 458 AM EDT Fri Sep 8 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-082100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 458 AM EDT Fri Sep 8 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms will develop this afternoon and persist into the evening hours. The stronger storms will be capable of producing locally heavy rain, wind gusts of 40 to 50 MPH, and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...TROPICAL IMPACT... Hurricane Irma will create the potential for damaging winds, marine impacts, heavy rain and flooding, and other hazards Saturday through Monday across west central and southwest Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Oglesby
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:31 PM EDT | Hurricane Watch | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 37 hr |
| Sep 7, 11:31 PM EDT | Storm Surge Watch | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 37 hr |
| Sep 8, 6:35 AM EDT | River Flood Warning | TBW | Hillsborough | 10 days |
| Sep 8, 11:24 AM EDT | Storm Surge Warning | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 3 days |
| Sep 8, 4:57 PM EDT | Small Craft Advisory | TBW | 2 hr | |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Hernando, Pasco | 33 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Pasco, Sumter | 30 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Citrus | 6 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Citrus, Levy | 3 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Hillsborough | 11 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Hillsborough | 11 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Hillsborough | 7 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Manatee | 5 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Polk | 26 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Hardee | 16 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | DeSoto | 12 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Pasco | 20 days |
| Sep 8, 5:11 PM EDT | River Flood Warning | TBW | Pasco | 9 days |
| Sep 8, 5:42 PM EDT | River Flood Warning | TBW | Manatee | 5 days |
| Sep 8, 6:45 PM EDT | Hurricane Warning | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 62 hr |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.